MAUDE Adverse Event Report: ALPHATEC SPINE INC NOVEL LUMBAR INSERTER ASSEMBLY (STAINLESS STEEL); LXH

ALPHATEC SPINE INC NOVEL LUMBAR INSERTER ASSEMBLY (STAINLESS STEEL); LXH
Model Number 64920
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records revealed no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.An evaluation of the returned novel inserter revealed the inner shaft had fractured and broke at the threaded distal tip.The fracture is flush with the distal tip of the inserter tube, which houses the inner shaft.A previous investigation for this type of event found that an excessive lateral load was placed on the titanium trial which caused the threaded tip to shear along the distal tip of the inserter tube.
 
Event or Problem Description
The tip of the driver broke off inside the trial while removing it from the disk space.The fractured section and the trial in which it was positioned where both removed from the patient without issue.The event caused no patient harm.

Brand Name
NOVEL LUMBAR INSERTER ASSEMBLY (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6051568
Report Number2027467-2016-00081
Device Sequence Number255010
Product Code LXH
UDI-Device Identifier00844856034884
UDI-Public00844856034884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number64920
Device Catalogue Number64920
Device Lot Number6915202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2016
Initial Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR